MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 7MM X 25MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 7MM X 25MM; SCREW, FIXATION, BONE
Catalog Number 72201772
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Impaired Healing (2378); Fluid Discharge (2686)
Date of Event 04/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that after a reconstruction of the medial patellofemoral ligament in which a biosure anchor was used, on the (b)(6) 2023 the patient´s wound started to discharge oozing and poor healing was noted.On the (b)(6) 2023 a debridement procedure was performed, and the healing improved after the procedure.The implant remained in the patient after the debridement.The patient has been discharged.
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.H11: h2: corrected data on b1, b2, d6b should be left in blank, the anchor was not explanted; and h6 (health effect - impact code).

Brand Name
BIOSURE HA 7MM X 25MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17749016
Report Number1219602-2023-01761
Device Sequence Number4236240
Product Code HWC
UDI-Device Identifier03596010611680
UDI-Public03596010611680
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201772
Device Lot Number50977312
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date11/01/2023
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age19 YR
Patient SexMale